Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2017, 7:06 PM EST for 10 counties in Georgia. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 7:06 PM EST (00:06 UTC)
- Expired
- Feb 7, 2017, 7:45 PM EST
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA, Mitchell County, GA, Thomas County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 30 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 7:06 PM EST | TSTM WND DMG | Thomasville, GA | MANY TREES AND POWER LINES DOWN ACROSS THOMAS COUNTY |
| Feb 7, 7:10 PM EST | TSTM WND DMG | Coolidge, GA | TREES AND POWER LINES DOWN IN THE COOLIDGE AREA |
| Feb 7, 7:17 PM EST | TSTM WND DMG | Center Hill, GA | MANY TREES...POWER LINES AND POLES DOWN ACROSS THE COUNTY |
| Feb 7, 7:25 PM EST | TSTM WND GST 60 | Doerun, GA | SPOTTER ESTIMATED 60 MPH GUSTS IN DOERUN |
| Feb 7, 7:55 PM EST | TSTM WND DMG | 4 Ssw Hahira, GA | TREE REPORTED DOWN ON SHILO RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 5:33 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted.
006
WUUS52 KTAE 080006
SVRTAE
GAC019-027-071-075-173-185-205-275-277-321-080045-
/O.NEW.KTAE.SV.W.0095.170208T0006Z-170208T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
706 PM EST TUE FEB 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Lanier County in south central Georgia...
East central Mitchell County in southwestern Georgia...
Lowndes County in south central Georgia...
Southern Tift County in south central Georgia...
Berrien County in south central Georgia...
Thomas County in south central Georgia...
Southeastern Worth County in south central Georgia...
Brooks County in south central Georgia...
Colquitt County in south central Georgia...
Cook County in south central Georgia...
* Until 745 PM EST
* At 706 PM EST, severe thunderstorms were located along a line
extending from near Doerun to 6 miles southwest of Riverside to
near Thomasville, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville, Valdosta, Lake Park, Quitman, Moultrie, Lakeland,
Adel, Nashville, Tifton, Hahira, Sparks, Boston, Enigma, Omega, Ray
City, Norman Park, Lenox, Doerun, Alapaha and Pavo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3085 8306 3085 8309 3083 8309 3083 8310
3080 8310 3079 8313 3063 8314 3067 8401
3111 8395 3133 8408 3147 8320 3118 8304
TIME...MOT...LOC 0006Z 264DEG 47KT 3128 8397 3112 8388 3086 8389
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
945
WWUS52 KTAE 080033
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
733 PM EST TUE FEB 7 2017
GAC205-080043-
/O.CAN.KTAE.SV.W.0095.000000T0000Z-170208T0045Z/
Mitchell GA-
733 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MITCHELL COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EST for
Big Bend of Florida...and south central Georgia.
LAT...LON 3085 8306 3085 8309 3083 8309 3083 8310
3080 8310 3079 8313 3063 8314 3066 8386
3112 8374 3135 8393 3147 8320 3118 8304
TIME...MOT...LOC 0033Z 264DEG 47KT 3131 8358 3115 8349 3089 8350
$$
GAC019-027-071-075-173-185-275-277-321-080045-
/O.CON.KTAE.SV.W.0095.000000T0000Z-170208T0045Z/
Lanier GA-Lowndes GA-Tift GA-Berrien GA-Thomas GA-Worth GA-Brooks GA-
Colquitt GA-Cook GA-
733 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR NORTHWESTERN LANIER...LOWNDES...SOUTHERN TIFT...BERRIEN...
SOUTHEASTERN THOMAS...SOUTHEASTERN WORTH...BROOKS...EASTERN COLQUITT
AND COOK COUNTIES...
At 733 PM EST, severe thunderstorms were located along a line
extending from Omega to near Sparks to 8 miles northeast of Quitman,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Quitman, Moultrie, Valdosta, Lake Park, Lakeland, Adel, Nashville,
Tifton, Hahira, Sparks, Boston, Enigma, Omega, Ray City, Norman Park,
Lenox, Doerun, Alapaha, Pavo and I-75 At Exit 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3085 8306 3085 8309 3083 8309 3083 8310
3080 8310 3079 8313 3063 8314 3066 8386
3112 8374 3135 8393 3147 8320 3118 8304
TIME...MOT...LOC 0033Z 264DEG 47KT 3131 8358 3115 8349 3089 8350
HAIL...<.75IN
WIND...60MPH
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 6:46 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 7, 6:46 PM EST, 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 646 PM EST Tue Feb 7 2017 .AVIATION [Through 00Z Thursday]... Line of strong to severe thunderstorms currently traversing the middle part of the CWA in N FL and SW GA. Behind it, expansive area of stratiform precipitation with embedded thunder. The whole line is moving east at 40 knots. This line will be on top of TLH/ABY now and VLD in the next hour. Expect rain to persist through the evening hours. Overnight, degraded vsbys/cigs due to recent rain and lingering moisture at all terminals. Expect IFR to LIFR conds overnight. Conds improve by mid morning Wednesday. && .PREV DISCUSSION [327 PM EST]... .NEAR TERM [Through Tonight]... Summary: The threat for severe weather will increase this afternoon through the evening hours. The best chance of seeing any severe weather is across portions of the Florida panhandle and southeast Alabama, although isolated severe weather is possible across the entire area. The main threats are damaging wind gusts and large hail with localized impacts to trees and power lines, although an isolated tornado or two cannot be ruled out. Analysis: This afternoon's water vapor imagery shows the base of a vigorous upper level shortwave is now moving through eastern Louisiana and southern Mississippi. Ahead of it, the environment has destabilized fairly significantly for this time of year with SBCAPE values over 1500 j/kg extending well inland into southeast Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear values are still fairly low in our area, but shear is higher to the west across portions of southwest Alabama and southern Mississippi, and this airmass is forecast to move eastward through the evening hours. The RAP runs today have remain consistent in showing a stronger low level jet than the NAM, GFS, or ECMWF, and looking at the velocities from the KMOB radar, the RAP may be closer to the truth. Thus, there remains a threat of severe storms across the entire area through the evening hours. The greatest threat continues to be across the western half of the area. SPC has extended the slight risk area eastward a bit compared to this morning's outlook, which makes sense given the more impressive appearance to the system than this morning. The CAM guidance continues to suggest a QLCS will move into the area with some CAMs explicitly showing 50 knot gusts or higher. Most of the activity should be out of the area by midnight with the potential for areas of fog to develop in its wake late tonight. .SHORT TERM [Wednesday Through Thursday Night]... Southwesterly flow will continue from Wednesday through Wednesday night across our area as an upper level trough approaches our area from the northwest. However, in the wake of the MCS that will have moved through our area the previous night, a fairly stable airmass will be in place over inland regions early Wednesday, resulting in dry conditions during the morning and early afternoon. Moisture is expected to gradually increase from south to north during the afternoon and evening hours, with PWAT values increasing to 1.0-1.5". A cold front will then move across our area overnight, with best chances of showers and isolated thunderstorms from Tallahassee east through the FL Big Bend and south central GA. Cooler and much drier air will move into our area on Thursday, with clear skies and highs in the mid 60s to lower 70s. Lows Thursday night will dip into the mid-upper 30s inland, with 40s along the Gulf Coast. .LONG TERM [Friday Through Tuesday]... The upper level trough mentioned in the short term discussion will move to our east on Friday, and will be replaced by an upper ridge over the eastern CONUS from the weekend through early next week. With a broad area of high pressure at the surface, expect dry conditions to prevail throughout this period. Seasonably cool conditions on Friday (highs in the 60s, lows in the 40s) will quickly give way to warmer than normal temperatures through the weekend and early next week. Highs in the 70s and lows in the 50s are expected from Saturday through Tuesday. .MARINE... A line of thunderstorms, possibly strong to severe, will move through our marine zones this evening. Strong wind gusts and frequent lightning will accompany the storms. Otherwise, expect winds generally around 10 to 15 knots and seas of 2 to 3 feet through the next few days. .FIRE WEATHER... In the wake of showers and isolated thunderstorms Wednesday, much drier air is expected on Thursday. Strong transport winds will lead to high dispersions across much of the area. RH values will stay above the threshold for red flag conditions. .HYDROLOGY... Some heavy rain is possible this evening with the thunderstorms, but storms will likely be moving too quickly to pose a significant flooding threat. No heavy rain is anticipated from Wednesday through the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 77 62 70 37 / 90 20 30 0 0 Panama City 64 71 63 67 43 / 80 20 20 0 0 Dothan 59 75 56 64 36 / 80 20 20 0 0 Albany 59 75 58 65 35 / 90 20 30 0 0 Valdosta 58 76 61 70 37 / 90 20 30 10 0 Cross City 60 76 63 74 38 / 80 20 30 10 0 Apalachicola 62 71 63 70 44 / 80 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Scholl MARINE...Lahr FIRE WEATHER...Scholl HYDROLOGY...Lahr
In the hours before
Local storm report, Feb 7, 6:30 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG FRINK 30.37N 85.21W
02/07/2017 CALHOUN FL 911 CALL CENTER
CALL CENTER REPORTS TREES AND POWER LINES DOWN OVER MUCH
OF COUNTY
&&
RHLocal storm report, Feb 7, 6:32 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BLOUNTSTOWN 30.44N 85.05W
02/07/2017 CALHOUN FL PUBLIC
REPORT OF TREE DOWN ON HOUSE
&&
RHLocal storm report, Feb 7, 6:38 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND DMG 5 NW GREENSBORO 30.62N 84.80W
02/07/2017 GADSDEN FL LAW ENFORCEMENT
REPORT OF TREES DOWN ON I-10 BETWEEN MARKERS 166 AND 169
&&
RHLocal storm report, Feb 7, 6:42 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 4 W GREENSBORO 30.57N 84.81W
02/07/2017 GADSDEN FL LAW ENFORCEMENT
TREES DOWN BLOCKING SYCAMORE ROAD
&&
RHLocal storm report, Feb 7, 6:47 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG BRISTOL 30.43N 84.98W
02/07/2017 LIBERTY FL 911 CALL CENTER
TREES REPORTED DOWN ON PRISON RD AND ON HWY 379A
&&
RHLocal storm report, Feb 7, 7:01 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 4 SW ATTAPULGUS 30.71N 84.53W
02/07/2017 DECATUR GA LAW ENFORCEMENT
TREES DOWN NEAR HWY 241 NEAR GA-FL BORDER
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:23 PM EST | Severe Thunderstorm Warning | TAE | Brooks | 67 min |
| Feb 7, 7:37 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Irwin, Lanier and 2 more | 23 min |
| Feb 7, 7:53 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Irwin, Lanier, Lowndes and 1 more | 38 min |
| Feb 7, 8:18 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.